Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 179, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Sep 22, 2011, 4:55 PM CDT for East Baton Rouge Parish, Livingston Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2011, 4:55 PM CDT (21:55 UTC)
- Expired
- Sep 22, 2011, 5:34 PM CDT
- In force
- 39 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1142 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 4:16 PM CDT, 39 minutes earlier.
Area forecast discussion, Sep 22, 4:16 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 416 PM CDT THU SEP 22 2011 .SYNOPSIS... CONVECTION IS FOCUSING ALONG/NEAR INVERTED SURFACE TROUGH THAT EXTENDS NORTHEAST TO SOUTHWEST FROM SOUTHEAST MISSISSIPPI INTO SOUTHEAST LOUISIANA. COLD FRONT EXTENDS FROM WESTERN TENNESSEE TO THE AKRLATEX REGION. WATER VAPOR IMAGERY AND RUC ANALYSIS INDICATES A SHORTWAVE TROUGH IS MOVING WEST ACROSS THE NORTHWEST GULF JUST OFF THE SOUTHWEST LOUISIANA COAST. .SHORT TERM... THE SHORTWAVE TROUGH WILL CONTINUE TO PUSH EAST ACROSS THE FORECAST AREA THE REMAINDER OF THIS AFTERNOON INTO TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS OVER LAND...THEN SHIFT MAINLY OFFSHORE AND NEAR COASTAL SECTIONS OVERNIGHT AS THE SURFACE TROUGH SHIFTS BACK TO THE COAST AND OFFSHORE. THE COLD FRONT IS EXPECTED TO MOVE THROUGH THE FORECAST AREA ON FRIDAY. THE DEEPER MOISTURE WILL HAVE PULLED EAST WITH THE INITIAL DISTURBANCE...HOWEVER...MODERATE INSTABILITY FROM VERY WARM TEMPERATURES AND LINGERING HIGH DEWPOINTS WILL BE SUPPORTIVE OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IN ADVANCE OF THE FRONT. THE COLD FRONT WILL SLOWLY PUSH THROUGH THE COASTAL WATERS FRIDAY NIGHT AND SATURDAY MORNING...BRINGING A SLIGHT CHANCE OF ADDITIONAL SHOWERS AND THUNDERSTORMS. THE UPPER TROUGH AXIS WILL PUSH SLOWLY INTO THE AREA SATURDAY AND STALL OVER THE WEEKEND AS A DEEP UPPER LOW SETTLES OVER THE UPPER/MID MISSISSIPPI VALLEY REGION. SOME OF THE MODEL DATA INDICATES A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WITH ADDITIONAL DISTURBANCES ROTATING THROUGH THE LOWER MISSISSIPPI VALLEY SATURDAY AFTERNOON AND SUNDAY...BUT RIGHT NOW IT APPEARS THE MOISTURE PROFILES WILL BE TOO SHALLOW FOR ANYTHING MORE THAN SPRINKLES...OR VERY ISOLATED DIURNAL SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL BE SLIGHTLY COOLER AT NIGHT...MAINLY OVER NORTHERN/INLAND SECTIONS. HAVE OPTED TO KEEP THE POP 10 PERCENT FOR NOW. .LONG TERM... THE UPPER LOW AND TROUGH WILL START TO MOVE EAST EARLY NEXT WEEK WITH NORTHWEST FLOW ALOFT FORECAST OVER THE LOWER MISSISSIPPI VALLEY BY LATE TUESDAY THROUGH THURSDAY. THE MODELS SHOW A SLOW MOVING SHORTWAVE TROUGH/SHEAR AXIS MOVING SLOWLY THROUGH THE FORECAST AREA TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. HAVE A SLIGHT CHANCE OF RAIN IN THE FORECAST EACH PERIOD STARTING TUESDAY. TEMPERATURES ARE LIKELY TO RETURN TO SLIGHTLY ABOVE NORMAL. 22/TD && .MARINE... STRONGER WINDS TODAY HAVE MAINLY BEEN ASSOCIATED WITH THUNDERSTORMS TODAY...OTHERWISE SPEEDS HAVE BEEN MAINLY AROUND 10 KNOTS OR LESS WITH SEAS MOSTLY 3 FEET OR LESS. WIND DIRECTIONS WILL MOSTLY EAST UNTIL THE COLD FRONT MOVES THROUGH ON FRIDAY...THEN DIRECTIONS SHOULD FAVOR NORTHEAST INTO SATURDAY MORNING. THERE IS NOT TOO MUCH COOL AIR OR PRESSURE GRADIENT EXPECTED TO MOVE OFFSHORE...SO MOST OF THE SPEEDS WILL BE AROUND 10 KNOTS OR LESS. LOCALLY STRONGER WINDS AND HIGHER SEAS ARE POSSIBLE NEAR ANY THUNDERSTORMS. THE FRONT IS EXPECTED TO STALL AND WEAKEN OVER THE NORTHERN GULF WITH LIGHT WIND FLOW ALLOWING FOR A WEAK SEABREEZE NEAR THE COAST SATURDAY AFTERNOON. LOW PRESSURE MOVING INTO THE SOUTHERN PLAINS ON SUNDAY WILL CAUSE WINDS TO REMAIN SOUTHERLY SUNDAY AND CONTINUE FROM THAT DIRECTION THROUGH TUESDAY. WIND SPEEDS ARE GENERALLY EXPECTED TO REMAIN ABOUT 10 KNOTS OR LESS. 22/TD && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE NEAR OR IN THE VICINITY OF SEVERAL TAFS THE REMAINDER OF THIS AFTERNOON ALONG/NEAR THE INVERTED TROUGH. THE FRONT WILL COME THROUGH FRIDAY WITH A WIND SHIFT TO THE NORTH EXPECTED IN ADVANCE OF AND BEHIND THE FRONT BY 15Z. && .PRELIMINARY POINT TEMPS/POPS... MCB 65 86 63 84 / 20 20 10 10 BTR 68 89 66 87 / 20 20 10 10 ASD 68 89 66 87 / 30 30 20 10 MSY 73 89 71 85 / 30 30 20 10 GPT 71 88 68 86 / 40 30 20 10 PQL 69 88 66 88 / 40 30 20 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Sep 22, 11:03 AM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1103 AM CDT THU SEP 22 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-231615- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1103 AM CDT THU SEP 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. SOME OF THE THUNDERSTORMS MAY BECOME STRONG WITH GUSTY WINDS AND FREQUENT LIGHTNING. BRIEF PERIODS OF HEAVY RAINFALL MAY ALSO LEAD TO NUISANCE FLOODING IN ISOLATED LOW LYING AND URBAN AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 22/TD
In the hours before
Special weather statement, Sep 22, 2:32 PM CDT, 2 hours 23 minutes before
LAZ060-222030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 232 PM CDT THU SEP 22 2011 ...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING ST. CHARLES PARISH... AT 228 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR KENNER...OR ABOUT 5 MILES EAST OF DESTREHAN...MOVING NORTHWEST AT 5 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...NORCO...NEW SARPY...HAHNVILLE...DESTREHAN AND BOUTTE THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 95/DM
Special weather statement, Sep 22, 3:02 PM CDT, 1 hour 53 minutes before
LAZ056-057-222045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 302 PM CDT THU SEP 22 2011 ...THUNDERSTORMS PRODUCING HEAVY RAIN NEARLY STATIONARY AFFECTING ST. JAMES PARISH...ASSUMPTION PARISH... AT 256 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF THUNDERSTORMS OVER ST. JAMES AND ASSUMPTION PARISHES. THESE THUNDERSTORMS ARE NEARLY STATIONARY. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 95/DM
Special weather statement, Sep 22, 3:41 PM CDT, 1 hour 14 minutes before
MSZ081-082-222130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 341 PM CDT THU SEP 22 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING JACKSON COUNTY...HARRISON COUNTY... AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 7 MILES NORTH OF ST. MARTIN...MOVING NORTHWEST AT 10 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...BILOXI...D IBERVILLE...AND ST. MARTIN. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. SHORT LIVED FUNNEL CLOUDS MAY ALSO ACCOMPANY THESE STORMS. THESE FUNNEL CLOUDS ARE NOT EXPECTED TO REACH THE GROUND. NATIONAL WEATHER SERVICE METEOROLOGISTS ARE MONITORING THE STORM CLOSELY FOR ANY INCREASED THREAT. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED FOR YOUR AREA. 95/DM
Special weather statement, Sep 22, 3:52 PM CDT, 1 hour 3 minutes before
LAZ046-049-056-057-222145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 352 PM CDT THU SEP 22 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING ST. JAMES PARISH...ASCENSION PARISH...ASSUMPTION PARISH...IBERVILLE PARISH... AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR GONZALES...OR ABOUT 5 MILES SOUTHWEST OF SORRENTO...MOVING NORTH AT 15 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...SORRENTO...GONZALES...WHITE CASTLE...GEISMER...CARVILLE AND PRAIRIEVILLE THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 95/DM
Special weather statement, Sep 22, 4:31 PM CDT, 24 minutes before
MSZ081-222230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 431 PM CDT THU SEP 22 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING HARRISON COUNTY... AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 6 MILES NORTH OF LONG BEACH...OR ABOUT 4 MILES SOUTH OF LYMAN...MOVING NORTHWEST AT 5 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...LYMAN THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. SHORT LIVED FUNNEL CLOUDS MAY ALSO ACCOMPANY THESE STORMS. THESE FUNNEL CLOUDS ARE NOT EXPECTED TO REACH THE GROUND. NATIONAL WEATHER SERVICE METEOROLOGISTS ARE MONITORING THE STORM CLOSELY FOR ANY INCREASED THREAT. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED FOR YOUR AREA.
Special weather statement, Sep 22, 4:35 PM CDT, 20 minutes before
LAZ048>050-222230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 435 PM CDT THU SEP 22 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING ASCENSION PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH... AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR GONZALES...OR ABOUT 3 MILES SOUTHEAST OF PRAIRIEVILLE...MOVING NORTH AT 10 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...PRAIRIEVILLE...GARDERE...OAK HILLS PLACE AND WESTMINSTER THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 5:13 AM CDT | Special Marine Warning | LIX | 32 min | |
| Sep 22, 6:47 AM CDT | Special Marine Warning | LIX | 28 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.